Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 20, 2018, 10:31 AM EDT for Orange County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2018, 10:31 AM EDT (14:31 UTC)
- Expired
- Jul 20, 2018, 11:15 AM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WWUS82 KMLB 201431
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1031 AM EDT FRI JUL 20 2018
FLZ045-053-201515-
Osceola FL-Orange FL-
1031 AM EDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 1115 AM EDT...
At 1031 AM EDT, Doppler radar was tracking a strong thunderstorm near
Sea World, or near Celebration, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Winter Park and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2863 8134 2835 8103 2797 8136 2798 8138
2800 8139 2800 8141 2806 8145 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2814 8146 2814 8150 2826 8156
2826 8157 2839 8166 2842 8166
TIME...MOT...LOC 1431Z 230DEG 22KT 2837 8149
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 9:17 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 20, 9:17 AM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 917 AM EDT Fri Jul 20 2018 .DISCUSSION... Current-Tonight...915 MHZ Cape wind profilers continue to show deep SWRLY flow over the area. This deep/moderate flow will keep the ECSB from developing along the Volusia/Space coasts while it may develop further south, but remained pinned along the coast. 10Z KXMR sounding shows a PWAT of 1.88 inches with 700/500mb temps of +9.7C/- 6.0C respectively (rather warm). Surface ridge axis remains well south of the area. A weak frontal boundary remains quasi-stationary over the Deep South while moisture pools along and ahead of it. Much higher PWATs are forecast across our northern zones today while some dry air intrusion is seen on forecast maps from the southeast Gulf through Lake Okeechobee and across the Treasure Coast. Highest PoPs 50-70pct continue across the I-4 corridor tapering down to 20-30pct across Okeechobee County and the Treasure Coast. It remains to be seen if early morning convection/clouds hamper convective production further north, which in turn could affect high temperatures as well. Also in play, is a thin NE/SW oriented mid-level trough that could aid in convective development this afternoon northward, as it slowly sags south. For now will keep inherited U80s/L90s along/north of I-4 with L-M90s southward. Heat index readings could approach 100-105 this afternoon southward, especially outside of thicker cloud cover or early precip. Storm threats continue to be frequent cloud to ground/water lightning in a few cells, torrential downpours, and gusty winds locally up to around 50 mph. Boaters on inland lakes and across the intracoastal waters will need to keep an eye to the sky westward this afternoon (especially Cape northward) for developing and approaching showers/storms. While activity should be on a downward swing towards sunset, deep moisture/mesoscale boundaries along/north of I-4 may keep a small threat for convection here overnight. Overnight lows will continue in the 70s with conditions mild and SWRLY flow becoming light. Precip/cloud debris will thin late evening/overnight. && .AVIATION...Convective activity diminishing as moves into ECFL from the west this morning, but we may see an isolated light rain shower along/north of I-4. By early afternoon we should see an uptick in developing convection across the I-4 corridor where moisture is deepest. Tempo groups in place here. A little more uncertainty southward with some drier air and likely lack of an ECSB areawide. Convective gusts to 35-40KT easily possible once again given the strength of the steering layer winds WSW @ ~20KT). && .MARINE...Today-tonight...Surface ridge axis remains suppressed southward. Deep southwesterly flow will lead to early-mid afternoon convection moving off of the Volusia/N. Brevard coasts. More isolated chances southward late day/early evening where moisture remains much lower. The ECSB should not develop north of Indian River County due to the opposing wind flow, but if it does develop southward it will likely be pinned along the coast. Outside of storms, offshore flow expected to keep seas tame 2FT near shore and 3FT well offshore. Surface wind speeds AOB 15 kts. && .HYDROLOGY...The Saint Johns River is either above Action Stage or just above Flood Stage between Geneva and Astor. Little change is expected into the weekend. Near Geneva, just south of Lake Harney, the most recent stage was 8.06 feet, which is just above Flood Stage (8.0 feet). The river is forecast to fall slightly but remain near Flood Stage into early next week. A River Flood Warning remains in effect for this area. At Sanford, the most recent stage was 5.02 feet, which is above Action Stage (4.2 feet). The river is forecast to remain nearly steady, staying below Flood Stage (5.5 feet) into early next week. Near Deland, the most recent stage was 3.47 feet, which is right around Action Stage (3.5 feet). The river is forecast to remain nearly steady into early next week. At Astor, the most recent stage was 2.16 feet, which is just below Flood Stage (2.3 feet). The river is forecast to remain near or just below Flood Stage into early next week. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Negron
Hazardous weather outlook, Jul 20, 9:09 AM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 909 AM EDT Fri Jul 20 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 909 AM EDT Fri Jul 20 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Deep layer southwest flow coupled with increased moisture across the northern half of Florida will lead to scattered to numerous showers and lightning storm across east central Florida today, along and ahead of the west coast sea breeze as it quickly moves from west to east across the Florida peninsula. Once again, the highest coverage is expected near and north of the Interstate-4 corridor this afternoon. Storm motion today will be to the east-northeast at 20 to 25 MPH. The main storm threats will be frequent cloud to ground lightning, wind gusts of 40 to 45 mph, and torrential downpours of up to 1 to 2 inches in a 60 to 90 minute period, which may cause ponding of water in urban and other poorly drained, low lying areas. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Afternoon storms will be capable of producing wind gusts of 35 knots or greater on area lakes, as well as the intracoastal and near shore Atlantic waters. The highest threat will be from Lake Kissimmee and Cape Canaveral northward. Mariners should watch for storms quickly approaching from the west. .EXCESSIVE HEAT IMPACT... Afternoon heat indices between 100 and 105 degrees are expected from Lake Kissimmee and Cape Canaveral southward to Okeechobee and Tequesta. If working outside or engaging in any outdoor activity, be sure to remain well hydrated, and take frequent rest breaks. .RIP CURRENT IMPACT... Weather and ocean conditions will lead to a moderate threat for dangerous rip currents at area beaches today. .RIVER FLOOD IMPACT... The Saint Johns River above Lake Harney, near Geneva, and at Astor both remain at or near Minor Flood Stage. A River Flood Warning remains in effect for these areas. The Saint Johns River near Sanford and Deland remain at or above Action Stage. While some slight changes in stage heights are forecast, river levels are not expected to significantly rise or fall through this weekend. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered to numerous afternoon and evening showers and thunderstorms are expected into early next week. The main storm threats will be frequent lightning strikes, gusty winds and torrential downpours producing urban, river, and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Negron
In the hours before
Special weather statement, Jul 20, 10:31 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1031 AM EDT FRI JUL 20 2018
FLZ045-053-201515-
Osceola FL-Orange FL-
1031 AM EDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 1115 AM EDT...
At 1031 AM EDT, Doppler radar was tracking a strong thunderstorm near
Sea World, or near Celebration, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Winter Park and Maitland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2863 8134 2835 8103 2797 8136 2798 8138
2800 8139 2800 8141 2806 8145 2801 8138
2804 8136 2807 8137 2807 8135 2808 8135
2809 8145 2814 8146 2814 8150 2826 8156
2826 8157 2839 8166 2842 8166
TIME...MOT...LOC 1431Z 230DEG 22KT 2837 8149
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:18 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 42 min |
| Jul 20, 11:42 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 20, 11:43 AM EDT | Special Weather Statement | MLB | Seminole | 47 min |
| Jul 20, 12:29 PM EDT | Special Weather Statement | MLB | Seminole | 16 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.